Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 35, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 2, 2011, 10:48 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 10:48 PM EDT (02:48 UTC)
- Expired
- Nov 3, 2011, 1:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
739 WHUS73 KGRR 030248 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 PM EDT WED NOV 2 2011 LMZ849-031100- /O.UPG.KGRR.SC.Y.0078.000000T0000Z-111103T2200Z/ /O.NEW.KGRR.GL.W.0035.111103T0248Z-111103T0500Z/ /O.EXB.KGRR.SC.Y.0077.111103T0500Z-111103T2200Z/ PENTWATER TO MANISTEE MI- 1048 PM EDT WED NOV 2 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT THURSDAY. * WINDS...NORTHEAST GALES TO 35 KNOTS DECREASING TO 15 TO 20 KNOTS TOWARD DAYBREAK....CONTINUING THURSDAY * WAVES...2 TO 4 FEET EARLY THEN RAPIDLY BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-031100- /O.UPG.KGRR.SC.Y.0077.000000T0000Z-111103T2200Z/ /O.NEW.KGRR.GL.W.0035.111103T0248Z-111103T0500Z/ /O.NEW.KGRR.SC.Y.0079.111103T0500Z-111103T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 1048 PM EDT WED NOV 2 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST GALES TO 35 KNOTS DECREASING TO 15 TO 25 KNOTS TOWARD DAYBREAK. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-031100- /O.CON.KGRR.SC.Y.0077.000000T0000Z-111103T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1048 PM EDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS TONIGHT AND THURSDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
609 WHUS73 KGRR 030510 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 110 AM EDT THU NOV 3 2011 LMZ849-031315- /O.EXP.KGRR.GL.W.0035.000000T0000Z-111103T0500Z/ /O.CON.KGRR.SC.Y.0077.000000T0000Z-111103T2200Z/ PENTWATER TO MANISTEE MI- 110 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH TO NORTHEAST WINDS 10 TO 20 KNOTS THROUGH THURSDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-031315- /O.EXP.KGRR.GL.W.0035.000000T0000Z-111103T0500Z/ /O.CON.KGRR.SC.Y.0079.000000T0000Z-111103T2200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 110 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS THROUGH THURSDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-031315- /O.CON.KGRR.SC.Y.0077.000000T0000Z-111103T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 110 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 25 KNOTS THROUGH THURSDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 2, 10:38 PM EDT, 10 minutes earlier.
Area forecast discussion, Nov 2, 10:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT WED NOV 2 2011
LATEST UPDATE...MARINE...
.SYNOPSIS...(330 PM EDT WED NOV 2 2011)
A COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS SOUTHERN LOWER
MICHIGAN OVERNIGHT...CAUSING RAIN SHOWERS TO SPREAD SOUTHEAST
TOWARDS THE I-94 CORRIDOR BY MORNING. PRECIPITATION SHOULD EXIT
LOWER MICHIGAN BY LATE AFTERNOON THURSDAY. DRY WEATHER WILL PREVAIL
UNTIL A CHANCE OF RAIN SHOWERS RETURNS SUNDAY. THERE WILL BE
AN EVEN BETTER CHANCE FOR RAIN BEGINNING TUESDAY WITH THE APPROACH
OF A LOW PRESSURE SYSTEM.
&&
.SHORT TERM...(330 PM EDT WED NOV 2 2011)
(TONIGHT THROUGH FRIDAY NIGHT)
PRIMARY CHALLENGE IS RAIN CHANCES AND TIMING TONIGHT AND THURSDAY.
HAVE DELAYED ONSET OF PRECIPITATION TONIGHT MAINLY SOUTH OF I-96 AND
KEPT RESIDUAL POPS THROUGH THURSDAY AFTERNOON. RELIED PRIMARILY ON
02/03Z AND 02/09Z SREF MODEL RUNS TO TIME THE PRECIPITATION BAND
THROUGH THE AREA.
RADAR AND SATELLITE CONFIRM A NEARLY STATIONARY FRONT JUST NORTHWEST
OF THE CWFA. A WELL DEFINED JET STREAK WAS MOVING NE ACROSS THE
MO/IA BORDER. STRONG SURFACE PRESSURE RISES OVER NB/KS WERE
ASSOCIATED WITH THE STRONG SUBSIDENCE BEHIND THIS FEATURE SEEN ON
W/V. WE THEREFORE EXPECT THE FRONT TO PUSH SOUTH AS SUBSIDENCE
OVERSPREADS LOWER MI.
VISIBLE SATELLITE IMAGERY SUGGESTS THAT CLOUDINESS COULD BE
PROLONGED THURSDAY...ESPECIALLY WITH A WET GROUND THROWN INTO THE
MIX. EXPECT CLEARING THURSDAY NIGHT...AND LATER SHIFTS MAY NEED TO
MONITOR THE POTENTIAL FOR RADIATION FOG FRIDAY MORNING WHEN WE WILL
FIND OURSELVES NEAR A SURFACE PRESSURE RIDGE.
&&
.LONG TERM...(330 PM EDT WED NOV 2 2011)
(FRIDAY THROUGH WEDNESDAY)
THE MAIN ITEMS OF INTEREST IN THE LONG TERM ARE THE FRONTAL SYSTEM
NOW EXPECTED TO MOVE THROUGH SUN NIGHT AND THE POTENTIALLY WET
SYSTEM FROM MON NIGHT THROUGH WED.
CONFIDENCE CONTINUES TO GROW REGARDING A DRY AND MILD PERIOD FROM
FRI THROUGH MOST OF THE WEEKEND. MODELS CONTINUE TO INDICATE A
FAIRLY LARGE AMPLITUDE UPPER RIDGE BUILDING ACROSS THE PLAINS ON THU
AND THEN GRADUALLY MOVING THROUGH THE AREA THROUGH SAT NIGHT AND
INTO SUN. WE WILL HAVE A COUPLE OF COLD NIGHTS/MORNINGS FRI MORNING
AND SAT MORNING WITH HIGH PRESSURE OVERHEAD AND MAINLY CLEAR SKIES.
A DRY ATMOSPHERE WILL ALLOW FOR GOOD DIURNAL TEMP SWINGS. WE WILL
SEE TEMPS MODERATE THROUGH THE PERIOD WITH RETURN FLOW STARTING ON
SAT ALLOWING TEMPS TO SOAR WELL INTO THE 50S. MIXING WILL BE
SOMEWHAT LIMITED YET ON SAT WITH HIGH PRESSURE NEARBY...OTHERWISE WE
WOULD LIKELY BE INTO THE 60S WITH H850 TEMPS APPROACHING 10C.
THE UPPER RIDGE AXIS WILL FINALLY MOVE EAST OF THE AREA BY SUN
MORNING. THIS WILL ALLOW A FAIRLY STRONG PV ANOMALY TO LIFT NE
THROUGH MN AND WI ON SUN. ALL OF THIS WILL ALLOW FOR THE FRONT TO
APPROACH THE AREA ON SUN AND THEN MOVE THROUGH SUN NIGHT. THE MAIN
ENERGY STAYING NW OF THE AREA...AND DEEP MOISTURE HOLDING SOUTH WILL
KEEP THE CHC OF RAIN LIMITED TO ONLY A CHC FOR LATE SUN AND SUN
NIGHT. THE STRONG WINDS AHEAD OF THE SYSTEM WILL ALLOW FOR MORE WARM
AIR ADVECTION AND GOOD MIXING ON SUN...EVEN WITH HIGH CLOUDS
SPREADING IN. WE SHOULD SEE TEMPS ECLIPSE 60 F ON SUN AT MANY
LOCATIONS.
OTHER THAN SOME LOW POPS DOWN SOUTH ON MON WHERE THE FRONT MAY
LINGER A LITTLE LONGER...WE SHOULD SEE DRY WX ON MON. ANOTHER DECENT
PV ANOMALY WILL APPROACH THE AREA LATE MON NIGHT AND TUE. THIS ONE
SHOULD TAP BETTER GULF MOISTURE AND BRING A BETTER CHC OF RAIN. WE
ARE SIDING WITH A SOMEWHAT STRONGER WAVE LIKE THE EURO HAS BEEN
FAIRLY CONSISTENT IN SHOWING. THE GFS HAS LOST ITS CONTINUITY AND
SEEMS TO BE EMPHASIZING THE NRN STREAM OVER THE SRN STREAM...WHICH
SEEMS LESS LIKELY IN HAPPENING. SIDING WITH THE EURO BRINGS A BETTER
CHC OF RAIN LATE MON INTO WED FOR THE AREA. TEMPS WILL COOL
SOME...BUT NOT SIGNIFICANTLY.
&&
.AVIATION...(722 PM EDT WED NOV 2 2011)
MVFR/IFR CIGS AND VSBY FOLLOW THE COLD FRONT OVER WISCONSIN AND
NORTHERN LOWER MICHIGAN. CURRENTLY (23Z) THE COLD FRONT WAS FROM CAD
TO MKE. IT SHOULD BE THROUGH MKG BY 02Z AND REACH JXN AFTER 06Z. THE
LARGE AREA OF RAIN OVER WISCONSIN AT 23Z IS EXPECTED SHRINK AS IT
MOVES ACROSS THE TAF SITES OVERNIGHT. EVEN SO I WOULD EXPECT SOME
IFR CIGS EVEN THROUGH I DID NOT PUT IT IN THE TAFS. CLEARING WILL BE
SLOW THURSDAY AFTERNOON.
&&
.MARINE...(1038 PM EDT WED NOV 2 2011)
WILL UPGRADE TO A GALE WARNING FOR THE AREA FROM GRAND HAVEN TO
MANISTEE. GALES STARTED TO BE ACHIEVED THIS EVENING OVER THE BIG
SABLE OBS SITE. THIS SHOULD BE SHORT LIVED HOWEVER AS IT APPEARS
MORE ASSOCIATED WITH THE CAA PORTION OF THE SYSTEM COMING THROUGH.
THIS SHOULD STABILIZE SOMEWHAT AFTER MIDNIGHT. THE REST OF MARINE
AREA WILL REMAIN UNDER A SMALL CRAFT ADVISORY.
&&
.HYDROLOGY...(330 PM EDT WED NOV 2 2011)
EXCESSIVE RAIN IS NOT EXPECTED WITH THE COLD FRONT. RAIN AMOUNTS
STILL ARE EXPECTED TO RANGE FROM AROUND ONE HALF INCH AROUND
LUDINGTON TO AROUND A TENTH OF AN INCH AROUND JACKSON.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING GRAND HAVEN TO MANISTEE THROUGH 1 AM TONIGHT.
SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH 6 PM
THURSDAY.
&&
SYNOPSIS: TJT
SHORT TERM: TJT
LONG TERM: NJJ
AVIATION: WDM
MARINE: JK
HYDROLOGY: TJTHazardous weather outlook, Nov 2, 3:56 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EDT WED NOV 2 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 356 PM EDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-031000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 356 PM EDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT ONCE AGAIN OVERNIGHT AFTER A BRIEF BREAK THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL REMAIN A HAZARD TO SMALL CRAFT INTO THURSDAY AFTERNOON BEFORE DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:48 PM EDT | Small Craft Advisory | GRR | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.